Alert archive / Arkansas / Flash Flood Warnings in 2021

Flash Flood Warning 104, NWS Little Rock, AR

June 10, 2021Pulaski County, Arkansas

NWS Little Rock, AR issued this flash flood warning at Jun 10, 2021, 8:48 PM CDT for Pulaski County, Arkansas. It was in force for 87 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 10, 2021, 8:48 PM CDT (01:48 UTC)
Expired
Jun 10, 2021, 10:15 PM CDT
In force
87 min
Issued by
NWS Little Rock, AR
Area
Storm-based polygon
Damage threat
Considerable
Flood severity
None

County Pulaski County, AR

The radar

The Little Rock radar (KLZK), 24 km from the middle of the area, began a volume at 01:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 1.8 hours before the alert went out and 264 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2021-06-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1256 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2021-06-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 0 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1256 J/kg
Mixed-layer CIN
-44 J/kg
Mixed-layer LCL
1624 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
0 m²/s²
0-3 km storm-relative helicity
113 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.3

Open this sounding in Storm Lab

The text

As transmitted.

141 
WGUS54 KLZK 110148
FFWLZK
ARC119-110315-
/O.NEW.KLZK.FF.W.0104.210611T0148Z-210611T0315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Little Rock AR
848 PM CDT Thu Jun 10 2021

The National Weather Service in Little Rock has issued a

* Flash Flood Warning for...
  Central Pulaski County in central Arkansas...

* Until 1015 PM CDT.

* At 843 PM CDT, doppler radar showed showers and thunderstorms 
  slowly moving to the west and away from western Pulaski County 
  toward Saline County. Given this, rainfall intensity will continue 
  to decrease over the warned area. Even so, three to more than five 
  inches of rain has occurred, with flash flooding ongoing. High 
  water was flowing through some neighborhoods and into homes. 
  Creeks were overflowing in places, and several roads were under 
  water. It will take some time for high water to runoff.

  HAZARD...Life threatening flash flooding. Thunderstorms
           producing flash flooding.

  SOURCE...Public.

  IMPACT...Life threatening flash flooding of creeks and streams,
           urban areas, highways, streets and underpasses.

* Some locations that will experience flash flooding include...
  Little Rock, West Little Rock, Maumelle, Southwest Little Rock, 
  Chenal Valley, Pinnacle Mountain State Park and Ferndale.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

&&

LAT...LON 3476 9261 3488 9256 3483 9240 3477 9237
      3472 9238 3471 9245 3476 9253 3476 9257
      3476 9258 3476 9260

FLASH FLOOD...OBSERVED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE

$$

46

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before this flash flood warning went out at Jun 10, 6:32 PM CDT, 2 hours 16 minutes earlier.

Area forecast discussion, Jun 10, 6:32 PM CDT, 2 hours 16 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Little Rock AR
632 PM CDT Thu Jun 10 2021

.DISCUSSION...

Updated to include the 00Z aviation discussion below...

&&

.AVIATION...

Isolated to scattered SHRA/TSRA will be seen at some sites early
in the period...but coverage of convection should dissipate
shortly after sunset. Throughout the overnight period...some
patchy fog could be seen...especially around sunrise. Coverage of
convection will be even less for Fri...but still possible.
Otherwise...VFR conditions will be dominant on Fri.

&&

.PREV DISCUSSION...(ISSUED 247 PM CDT Thu Jun 10 2021)

DISCUSSION...Tonight Through Thursday Night...

The southeast quarter of the state is looking for more of the same
tonight, as very little has changed in the last 24 hours. The area
remains wedged between a narrowly tilted ridge extending from
northern Mexico into the Plains, and mean troughing over the eastern
and western coasts. As a result, a weak north-northwest flow was
present across the area. Over time the ridge will continue to build
across the Plains and southwestern US, although the flow pattern
aloft will largely continue out of the north and northwest over time.

While a heavy rain threat continues across the southeast tonight,
the threat of heavy rain should become much more localized after
tonight.

The principal change in the forecast will be a cold front pushing
down across the area by the end of the weekend. This isn't going to
cause much of a cool-down, but it will finally bring some drier
weather for the start of the next workweek.

&&

.LZK Watches/Warnings/Advisories...
Flash Flood Watch until 8 PM CDT this evening FOR Arkansas-
Bradley-Calhoun-Clark-Cleveland-Dallas-Desha-Drew-Garland-Grant-
Hot Spring-Jefferson-Lincoln-Lonoke-Monroe-Ouachita-Prairie-
Pulaski-Saline.

&&

Aviation...62
Hazardous weather outlook, Jun 10, 3:31 AM CDT, 17 hours 17 minutes before
Hazardous Weather Outlook
National Weather Service Little Rock AR
331 AM CDT Thu Jun 10 2021

ARZ003>008-012>017-021>025-030>034-037>047-052>057-062>069-111000-
Boone-Marion-Baxter-Fulton-Sharp-Randolph-Newton-Searcy-Stone-
Izard-Independence-Lawrence-Johnson-Pope-Van Buren-Cleburne-
Jackson-Logan-Conway-Faulkner-White-Woodruff-Scott-Yell-Perry-
Polk-Montgomery-Garland-Saline-Pulaski-Lonoke-Prairie-Monroe-Pike-
Clark-Hot Spring-Grant-Jefferson-Arkansas-Dallas-Cleveland-
Lincoln-Desha-Ouachita-Calhoun-Bradley-Drew-
331 AM CDT Thu Jun 10 2021

This Hazardous Weather Outlook is for a Large Part of Arkansas.

.DAY ONE...Today and Tonight

Showers and thunderstorms will continue across northern Arkansas
this morning before spreading south and east into central and
southern Arkansas this afternoon. A few storms may become strong
to severe, mainly this afternoon, with gusty winds the primary
hazard.

Given excessive rainfall over the last 48 to 72 hours and an
extremely saturated soil surface, it will not take much runoff
from heavy rainfall to quickly cause flash flooding. Where rainfall
accumulations are the greatest, flash flooding may be
considerable to significant in nature at times. Please be sure to
heed local emergency management guidance on road closures due to
high water, and avoid flooded areas if possible.

.DAYS TWO THROUGH SEVEN...Friday Through Wednesday

Showers and thunderstorms will remain possible on Friday but much
more scattered in nature than what has been seen of late and mainly
over the eastern half of the state. Some of the storms could still
produce locally heavy rain and some gusty winds.

A weather pattern more typical of summer will develop over the
region late this week and into the weekend as a large upper level
ridge of high pressure builds over the nations mid section. Hot and
humid conditions will return with chances of afternoon through early
evening showers and thunderstorms. An occasional strong storm can
not be discounted but organized severe weather is not likely.

Highs are expected to top out in the upper 80s to mid 90s through
Monday before some slightly cooler air moves in. With the soil being
saturated and lots of standing water likely, very muggy conditions
are expected as well. Heat index values will approach the century
mark across parts of the state this weekend.

.Spotter Information Statement...

Spotter Activation May Be Needed.

&&

Visit NWS Little Rock on the web. Go to http://weather.gov/lzk.

56/70

In the hours before

Special weather statement, Jun 10, 4:54 PM CDT, 3 hours 54 minutes before
Special Weather Statement
National Weather Service Little Rock AR
454 PM CDT Thu Jun 10 2021

ARZ054-102230-
Hot Spring AR-
454 PM CDT Thu Jun 10 2021

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN HOT SPRING COUNTY UNTIL
530 PM CDT...

At 454 PM CDT, Doppler radar was tracking a strong thunderstorm over
Rockport, or near Malvern, moving southeast at 10 mph.

Half inch hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Malvern...                        Rockport...
Perla...                          Magnet Cove...
Lake Catherine State Park...      Social Hill...
Gifford...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3439 9300 3439 9295 3443 9295 3445 9291
      3446 9291 3451 9284 3451 9283 3442 9268
      3441 9268 3441 9267 3433 9267 3419 9284
TIME...MOT...LOC 2154Z 316DEG 8KT 3440 9286

62
Special weather statement, Jun 10, 5:30 PM CDT, 3 hours 18 minutes before
Special Weather Statement
National Weather Service Little Rock AR
530 PM CDT Thu Jun 10 2021

ARZ022-023-031-102300-
Pope AR-Van Buren AR-Conway AR-
530 PM CDT Thu Jun 10 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN VAN BUREN...NORTH
CENTRAL CONWAY AND NORTHEASTERN POPE COUNTIES UNTIL 600 PM CDT...

At 530 PM CDT, Doppler radar was tracking a strong thunderstorm over
Dabney, or 20 miles west of Clinton, moving south at 10 mph.

Penny size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Dabney...                         Claude...
Appleton...                       Beverage Town...
Brock Creek Campground...         Mountain Man Trailhead...
Nogo...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3566 9291 3569 9282 3545 9257 3541 9294
TIME...MOT...LOC 2230Z 352DEG 8KT 3559 9281

62
Local storm report, Jun 10, 6:42 PM CDT, 2 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
642 PM CDT THU JUN 10 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0641 PM     HAIL             2 SSE PINNACLE          34.80N  92.49W
06/10/2021  E1.00 INCH       PULASKI            AR   NWS EMPLOYEE

&&

EVENT NUMBER LZK2100705

62
Local storm report, Jun 10, 7:42 PM CDT, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
742 PM CDT THU JUN 10 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0732 PM     FLASH FLOOD      1 SE PINNACLE           34.81N  92.48W
06/10/2021                   PULASKI            AR   BROADCAST MEDIA

            VIDEO OF FLASH FLOODING NEAR CANTRELL ROAD AND CHENAL
            PARKWAY.

&&

EVENT NUMBER LZK2100706

62
Local storm report, Jun 10, 8:04 PM CDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
804 PM CDT THU JUN 10 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0802 PM     FLASH FLOOD      1 NE SHADY GROVE        34.77N  92.46W
06/10/2021                   PULASKI            AR   BROADCAST MEDIA

            SEVERAL PHOTOS AND VIDEO OF FLASH FLOODING IN WEST
            LITTLE ROCK. MULTIPLE ROADS ARE UNDER WATER, WITH WATER
            INTO SOME HOMES.

&&

EVENT NUMBER LZK2100707

62
Special weather statement, Jun 10, 8:27 PM CDT, 21 minutes before
Special Weather Statement
National Weather Service Little Rock AR
827 PM CDT Thu Jun 10 2021

ARZ043-110200-
Saline AR-
827 PM CDT Thu Jun 10 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL SALINE COUNTY UNTIL
900 PM CDT...

At 827 PM CDT, Doppler radar was tracking a strong thunderstorm near
Paron, or 15 miles northeast of Hot Springs Village, moving
southeast at 10 mph.

Penny size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Paron...                          Bland...

&&

LAT...LON 3481 9283 3484 9275 3483 9274 3484 9274
      3485 9271 3479 9265 3477 9265 3476 9262
      3471 9257 3463 9273
TIME...MOT...LOC 0127Z 317DEG 8KT 3477 9271

46

The office that day

Everything else NWS Little Rock, AR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 10, 7:10 PM CDTSevere Thunderstorm WarningLZKFaulkner, Perry, Pulaski, Saline35 min
Jun 10, 7:53 PM CDTFlash Flood Warning Considerable damage threatLZKPerry, Pulaski112 min
Jun 10, 8:27 PM CDTSpecial Weather StatementLZKSaline33 min
Jun 10, 8:56 PM CDTSevere Thunderstorm WarningLZKConway, Perry, Pope, Yell34 min
Jun 10, 8:57 PM CDTSpecial Weather StatementLZKLawrence33 min

Nearby

Flash Flood Warnings in Arkansas, 2021Every flash flood warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.